Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

On BP medicines, has decrease in GFR over the months. Reason?

Hello My husbands GFR is at 70. Last year in Febuary at his annual physical (this time a year ago) his GFR was 93. His blood pressure was high thus his physician started him on Losortran. After 6 months his GFR when down to 76 and had microalb showing in his urine . (he is diabetic) I understand under certain circumstances ACE inhibitors can cause kidney problems. I am concerned as his GFR has never been a problem. He is 58 years old.
Asked On : Thu, 31 Jan 2013
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Clinical  studies have shown ACE inhibitors reduce the progress of diabetic nephropathy independently from their blood pressure-lowering effect. This action of ACE inhibitors is used in the prevention of diabetic renal failure.However since ACE inhibitors can cause some renal impairment,it is used with caution in patients with impaired renal function.

You should keep giving LOSARTAN ,for reduction of blood pressure,as it delays the progression of diabetic nephropathy which your husband seems to be suffering from.
Besides this he should take other precautions like avoiding nephrotoxic drugs like gentamicin and pain killers.
Keep a tight control of blood pressure and blood sugar levels.Your aim should be to delay the progression towards ESRD ( end stage renal disease ),as that would be the stage when only kidney transplant is the ultimate treatment.
Keep a regular date with your diabetologist as well as nephrologist.
Answered: Fri, 1 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor